Prednisone effects?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

converse4
New Member


Date Joined Apr 2011
Total Posts : 1
   Posted 4/21/2011 4:59 PM (GMT -7)   
about a month ago I was hospitalized for the first time ever and was on constant albuterol for two days and was taking massive amounts of Prednisone. I was in the ICU and at the hospital for 8 days and I got all the usual side effects like the moon face, weight gain, and all that. about two weeks ago I stopped the Prednisone completely and now I'm just taking the albuterol once a day, but I was still wondering if the drugs could make me depressed even after I've been off them for awhile. Is that possible?

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 4/22/2011 4:48 AM (GMT -7)   
Actually you're still on a steroid - Albuterol is a corticosteroid. Corticosteroids are supposed to have less side effects then Prednisone, however if you are are sensitive to steroids then corticosteroids can cause the same side effects. Prednisone, takes a while to get out of your system too especially if it was a high dose.
SHERRY
Moderator-Allergies/Asthma and Alzheimer's, Co-moderator-UC
~Left sided Uc-'92**Unable to tolerate ALL mesalamines**
Colazal(9 daily)/6mp(50mgs)/Bentyl-Prilosec~allergies-Singulair/Zyrtec~Reynauds~OA-Tylonel Arthritis~Scoliosis~Sacroilitis~Dry eye-Restasis~GAD-Klonopin (.25mgs)~Rosacea-Metrogel/Elidel~IBS~Diverticulosis~Fibromyalgia

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7180
   Posted 5/1/2011 7:50 PM (GMT -7)   
Hi Converse4,
Actually, Albuterol isn't a corticosteroid. It's a rescue inhaler. The other inhalers like Advair, Azmacort, and Flovent do contain inhaled steroids. Red probably just read it wrong.

If you're having continued asthma troubles, though, you're better off taking one of those steroid inhalers. The amount that is absorbed is far less than steroid tablets. Albuterol is a band aid...it's treating the symptoms and not the cause. The inhaled steroid decreases inflammation and helps to solve the problem.

To get to your question...
Here is a website that discusses the symptoms of steroid withdrawl:


www.medicinenet.com/steroid_withdrawal/article.htm

I have also required hospitalization with high doses of steroids, and have taken so many oral and inhaled steroids that I bruise easily, and have thinned skin that tears easily. I'm no longer on the high doses that caused those problems, however I still deal with the results.

My problem was caused by reflux creating terrible lung inflammation. I feared the Nissen Fundoplication surgery and put it off far too long. I had the surgery in 2009, and have been better ever since.

Good luck!
Denise
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 1:37 AM (GMT -7)
There are a total of 2,905,206 posts in 318,843 threads.
View Active Threads


Who's Online
This forum has 158205 registered members. Please welcome our newest member, Akisan.
174 Guest(s), 4 Registered Member(s) are currently online.  Details
Gemlin, Akisan, Rickk90, platinumpixie